Facebook Pixel

can an overdose of postinor 2 cause dark brown blood flow and cease or delay period in the menstrual flow?

By February 4, 2014 - 7:56am
Rate This

I took two postinor 2 tablets in one dosage and I saw my period later in the month as expected by the flow was very scanty and dark brown throughout the flow and it lasted for 4 days instead of the usual 5 days. Now I am due for my flow again and i haven't seen it and I am a week late. I am not pregnant because I haven't been sexually active. Please what is wrong with me? Or could it be as a result of the over dosage of postinor 2?

Add a Comment8 Comments

EmpowHER Guest

I took postinor twice last week and since then i have not experienced and kind of vaginal bleeding. Is it because of postinor or am i really pregnant.....

July 8, 2016 - 12:51am
HERWriter Guide (reply to Anonymous)

HI Anon

Some women bleed after taking P2 and some don't. You can test for pregnancy about two weeks after sex.

Good luck!

July 8, 2016 - 12:01pm
EmpowHER Guest

I have taken Postinor. However I took the second pill late. Please advised. I am still within my 72hr period.

December 21, 2015 - 10:15pm
EmpowHER Guest

Can postinor cause period to be early and light together

November 11, 2015 - 4:37pm
HERWriter Guide (reply to Anonymous)

Hi Anon

Yes, P2 can change the menstrual cycle for one to two months.


November 11, 2015 - 4:39pm
EmpowHER Guest

I might have overdosed myself with 12 postinor pills in a month and my period came in a day earlier but then is dry and d blood is brown. What do I do? Please I need help asap

July 28, 2015 - 11:12pm
HERWriter Guide (reply to Anonymous)

Hi Anon!
There is nothing you can do but you are highly abusing this medication which is supposed to be for emergencies only - you are using it as a method of birth control. Get yourself on the Pill or use a condom every time.

July 29, 2015 - 6:35am
HERWriter Guide

Hi Mulan

Thanks for your post! 

Yes, an overdose of Postinor can lead to bleeding after it is taken (up to a week after) and then can cause the next period to be early/late/skipped altogether.

The reason this happens is because the large surge of hormones that occurs when taking emergency birth control can cause the menstrual cycle to lose it's regularity for several weeks. 

Does this help?


February 4, 2014 - 11:28am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!